Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2015, 3:13 PM CDT for Norman County, Polk County, Minnesota. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2015, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 7, 2015, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Norman County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 84 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:16 PM CDT | HAIL 1 | 3 Ese Crookston, MN | |
| Jun 7, 3:16 PM CDT | HAIL 1 | Crookston, MN | |
| Jun 7, 4:14 PM CDT | HAIL 1.25 | 2 Nnw Rindal, MN | PHOTO AND REPORT VIA SOCIAL MEDIA. |
| Jun 7, 4:15 PM CDT | HAIL 1.75 | 2 N Fertile, MN | |
| Jun 7, 4:17 PM CDT | HAIL 1.75 | Rindal, MN | ESTIMATED SIZE FROM FACEBOOK PICTURES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS53 KFGF 072013
SVRFGF
MNC107-119-072115-
/O.NEW.KFGF.SV.W.0010.150607T2013Z-150607T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
313 PM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NORMAN COUNTY IN NORTHWESTERN MINNESOTA...
SOUTH CENTRAL POLK COUNTY IN NORTHWESTERN MINNESOTA...
* UNTIL 415 PM CDT
* AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CROOKSTON...OR 27 MILES SOUTHEAST OF GRAND FORKS...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HAROLD AROUND 320 PM CDT.
GREENVIEW AROUND 325 PM CDT.
MELVIN AROUND 340 PM CDT.
MAPLE BAY AROUND 355 PM CDT.
FERTILE AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4750 9601 4750 9607 4746 9607 4733 9626
4771 9673 4784 9654 4752 9598
TIME...MOT...LOC 2012Z 314DEG 19KT 4772 9655
HAIL...1.25IN
WIND...<50MPH
$$
VOELKER2 follow-up statements
123
WWUS53 KFGF 072031
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
331 PM CDT SUN JUN 7 2015
MNC107-119-072115-
/O.CON.KFGF.SV.W.0010.000000T0000Z-150607T2115Z/
NORMAN MN-POLK MN-
331 PM CDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN NORMAN AND SOUTH CENTRAL POLK COUNTIES...
AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MELVIN...OR 34
MILES SOUTH OF THIEF RIVER FALLS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
MELVIN AROUND 340 PM CDT.
MAPLE BAY AROUND 355 PM CDT.
FERTILE AROUND 400 PM CDT.
FLAMING AROUND 410 PM CDT.
RINDAL AND RANUM AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4763 9661 4776 9642 4761 9613 4752 9598
4750 9601 4750 9607 4746 9607 4734 9625
TIME...MOT...LOC 2031Z 314DEG 19KT 4765 9644
HAIL...1.00IN
WIND...<50MPH
$$
VOELKER884
WWUS53 KFGF 072113
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
413 PM CDT SUN JUN 7 2015
MNC107-119-072123-
/O.EXP.KFGF.SV.W.0010.000000T0000Z-150607T2115Z/
NORMAN MN-POLK MN-
413 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NORMAN AND SOUTH
CENTRAL POLK COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4763 9661 4776 9642 4761 9613 4752 9598
4750 9601 4750 9607 4746 9607 4734 9625
TIME...MOT...LOC 2111Z 314DEG 19KT 4765 9644
$$
VOELKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:44 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 7, 12:44 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1244 PM CDT SUN JUN 7 2015 .UPDATE... ISSUED AT 1234 PM CDT SUN JUN 7 2015 FORECAST IN GOOD SHAPE WITH CONVECTIVE TEMPS BEING REACHED...NOTICED BY THE FIRST FEW CELLS POPPING UP IN THE LAST HOUR IN SOUTHERN MANITOBA AND A SHOWER DEVELOPING IN PEMBINA COUNTY. EXPECT TO SEE COVERAGE CONTINUE TO INCREASE ACROSS NW MN AND THE NORTHERN RRV AND ACTIVITY WILL TRACK SE DURING THE AFTERNOON. GENERAL THUNDER THREATS OF SMALL HAIL...GUSTY WINDS AND BRIEF DOWNPOURS ARE THE PRIMARY IMPACTS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 303 AM CDT SUN JUN 7 2015 ANY THUNDERSTORM CHANCES THIS AFTERNOON AND TEMPERATURES THROUGHOUT THE PERIOD WILL BE THE MAIN FORECAST CONCERNS. UPPER TROUGH CONTINUES TO DIG INTO THE NORTHERN PLAINS...WITH THE MAIN SHORTWAVE EXPECTED TO SHIFT EASTWARD INTO MN TODAY. THE SFC LOW OVER THE EASTERN CWA WILL MOVE OFF AND THERE SHOULD BE A DECENT GRADIENT WITH NORTHWESTERLY WINDS BEHIND IT. DENSE FOG THIS MORNING SHOULD QUICKLY SCOUR OUT SHORTLY AFTER SUNRISE. WITH PLENTY OF SUN...TEMPS SHOULD GET UP INTO THE 70S TO NEAR 80 IN THE WEST. WITH WARM SFC TEMPS AND FAIRLY COOL AIR ALOFT...THERE SHOULD BE SOME PRETTY STEEP LAPSE RATES DEVELOPING AND MODELS ARE SHOWING 1500-2000 J/KG OF CAPE BY THIS AFTERNOON. HOWEVER...DEEP LAYER BULK SHEAR VALUES ARE ONLY AROUND 25KTS SO NOT REALLY EXPECTING ANY SEVERE. KEPT SOME ISOLATED TO SCATTERED POPS GOING FOR THIS AFTERNOON WITH HIGHEST VALUES IN THE NORTHEASTERN COUNTIES. TONIGHT...ANY CONVECTION WILL QUICKLY DISSIPATE AFTER SUNSET AS WE LOSE HEATING. NORTHWEST SFC WINDS WILL CONTINUE AND SHOULD KEEP SOME MIXING GOING. WILL CONTINUE TO KEEP LOWS IN THE MID TO UPPER 50S OVERNIGHT. THE QUIET WEATHER WILL CONTINUE INTO TOMORROW WITH NORTHWESTERLY FLOW ALOFT AND EVEN WARMER AIR MOVING INTO THE AREA. THINK THAT HIGHS WILL REACH THE 80S AT LEAST FROM THE RED RIVER VALLEY WESTWARD. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 303 AM CDT SUN JUN 7 2015 MONDAY NIGHT THROUGH TUESDAY NIGHT...NORTHWESTERLY FLOW ALOFT CONTINUES WITH A SHORTWAVE MOVING THROUGH SOUTHERN CANADA. THE SHORTWAVE WILL HELP PUSH A COLD FRONT THROUGH THE CWA TUESDAY...AND MODELS BREAK OUT SOME PRECIP ALONG THE BOUNDARY. STILL SOME VARIATION ON EXACTLY HOW MUCH COVERAGE SO KEPT POPS MODEST FOR NOW AND CAN TAKE ANOTHER LOOK LATER ON. EVEN WITH A COLD FRONT MOVING THROUGH TUESDAY THERE SHOULD BE DECENT WARMING PARTICULARLY IN THE SOUTH WHERE 850MB TEMPS IN THE 20S C STICK AROUND LONGER. KEPT HIGHS IN THE UPPER 70S AND 80S. SFC HIGH BEHIND THE BOUNDARY TUESDAY NIGHT SHOULD HELP THE LOWS DROP INTO THE LOW TO MID 50S. WEDNESDAY-SATURDAY...WEDNESDAY LOOKS MAINLY DRY WITH SEASONABLE TEMPS UNDER WEAK HIGH PRESSURE AND FAIRLY ZONAL FLOW ALOFT. THE GLOBAL MODELS CONTINUE TO SHOW A CONSISTENT SIGNAL FOR CONVECTION ACROSS PARTS OF THE NORTHERN PLAINS LATER WED INTO THU....AS UPPER LEVEL ENERGY INTERACTS WITH A LOW-LEVEL BAROCLINIC ZONE...WITH STRONG NORTHWARD MOISTURE TRANSPORT. HOWEVER...THE GFS/GEM/ECMWF DIFFER ON PLACEMENT OF UPPER SHORTWAVE TROUGHS EJECTING FROM A DIFFUSE WESTERN TROUGH. THE 00Z ECMWF KEEPS MUCH OF THE PRECIP SOUTH TOWARDS THE SD BORDER...WHILE THE GFS IS A BIT FARTHER NORTH. TEMPS THURSDAY WILL HINGE ON CLOUDS/PRECIP. LOWER CONFIDENCE BY LATE IN THE PERIOD. WEAK RIDGING ALOFT IS PROGGED WITH NO STRONG PRECIP SIGNAL OVER THE AREA...ALTHOUGH THE GFS/ECMWF DO INDICATE SOME UPPER LEVEL ENERGY REMAINING OVER PARTS OF THE PLAINS/MIDWEST. TEMPS SHOULD BE SEASONABLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1234 PM CDT SUN JUN 7 2015 VFR CIGS TO BECOME SCT-BKN AS TEMPERATURES RISE TO CONVECTIVE VALUES. SHOWERS AND TSRA TO BECOME MORE SCT AS THE AFTERNOON GOES ON. CANNOT RULE OUT SOME SMALL HAIL AND GUSTY WINDS WITH STRONGER STORMS. STORMS AND CIGS TO DIMINISH THIS EVENING WITH LOSS OF HEATING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...JK SHORT TERM...JR LONG TERM...JR/MAKOWSKI AVIATION...VOELKER
Hazardous weather outlook, Jun 7, 6:46 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CDT SUN JUN 7 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 646 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE BRIEF DOWNPOURS AND LIGHTNING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Special weather statement, Jun 7, 1:32 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 132 PM CDT SUN JUN 7 2015 MNZ001-007-NDZ016-071930- WEST POLK MN-WEST MARSHALL MN-EASTERN WALSH COUNTY ND- 132 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL... NORTHWESTERN POLK AND EAST CENTRAL WALSH COUNTIES UNTIL 230 PM CDT... AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WARSAW...OR 11 MILES EAST OF GRAFTON...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BIG WOODS AROUND 150 PM CDT. ARGYLE AROUND 205 PM CDT. ALVARADO AROUND 210 PM CDT. MARCH AROUND 215 PM CDT. WARREN AROUND 225 PM CDT. LAT...LON 4841 9733 4853 9714 4818 9651 4799 9680 TIME...MOT...LOC 1831Z 315DEG 23KT 4842 9716 VOELKER
Local storm report, Jun 7, 2:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
226 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 3 N ALVARADO 48.24N 97.00W
06/07/2015 M1.00 INCH MARSHALL MN FIRE DEPT/RESCUE
&&
JKAISERLocal storm report, Jun 7, 2:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
248 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL ALVARADO 48.19N 97.00W
06/07/2015 E2.00 INCH MARSHALL MN PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
JKAISERLocal storm report, Jun 7, 3:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL ALVARADO 48.19N 97.00W
06/07/2015 M3.00 INCH MARSHALL MN PUBLIC
RELAYED VIA SOCAIL MEDIA
&&
JKAISERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Special Weather Statement | FGF | Otter Tail | 66 min |
| Jun 6, 7:39 PM CDT | Special Weather Statement | FGF | Otter Tail | 36 min |
| Jun 6, 11:21 PM CDT | Dense Fog Advisory | FGF | Kittson, Marshall, Polk | 8 hr |
| Jun 7, 1:32 PM CDT | Special Weather Statement | FGF | Marshall | 58 min |
| Jun 7, 1:45 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 60 min |
| Jun 7, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 63 min |
| Jun 7, 2:13 PM CDT | Tornado Warning | FGF | Marshall, Polk | 47 min |
| Jun 7, 2:33 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 29 min |
| Jun 7, 3:39 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 32 min |
| Jun 7, 3:48 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 42 min |
| Jun 7, 4:38 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 29 min |
| Jun 7, 4:39 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 36 min |
| Jun 7, 5:59 PM CDT | Special Weather Statement | FGF | Hubbard | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.